Spin Waves and Stability of Magnetic Order in Frustrated Magnets

Bruder, C. and Mila, F.. (1992) Spin Waves and Stability of Magnetic Order in Frustrated Magnets. Europhysics Letters, Vol. 17, H. 5. pp. 463-468.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/dok/A5839242

Downloads: Statistics Overview


We study the quantum renormalization of the spin-wave spectrum and of the magnetization in the 2d antiferromagnetic J1-J2 model in the large-S limit. We compare linear spin-wave, first-order spin-wave and Schwinger boson mean-field theories and show that the last two agree to order 1/S for any J2/J1, whereas linear spin-wave theory becomes qualitatively wrong in the region of strong frustration (J2/J1 almost-equal-to 1/2). The main consequence, namely the possibility of stabilizing long-range order by quantum fluctuations, is emphasized in a related example, the ferromagnetic J1-J2-J3 model. The compatibility of these results with numerical studies of the S = 1/2 case is discussed.
Faculties and Departments:05 Faculty of Science > Departement Physik > Physik > Theoretische Physik (Bruder)
UniBasel Contributors:Bruder, Christoph
Item Type:Article, refereed
Article Subtype:Research Article
Publisher:Les ├ęditions de physique
Note:Publication type according to Uni Basel Research Database: Journal article
Identification Number:
Last Modified:14 Sep 2012 07:17
Deposited On:14 Sep 2012 06:42

Repository Staff Only: item control page